MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL¿ CHROMAGAR¿ CANDIDA; CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL

BECTON DICKINSON & CO. (SPARKS) BD BBL¿ CHROMAGAR¿ CANDIDA; CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL
Catalog Number 254093
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd bbl¿ chromagar¿ candida that one (1) plate grew a pink candida albicans colony.The colony was confirmed to be c.Albicans.The same patient sample was subcultured to a new lot of chromagar and grew the expected white colony at 24 hours incubation.No erroneous results were reported.There was no health impact or consequence reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary - during manufacturing of material 254093, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record for batch 4218243 was satisfactory and no quality notifications were generated during manufacturing and inspection.All batches are tested prior to release and results reported on the certificate of analysis which can be obtained at www.Bd.Com/regdocs.Chromagar candida is stability tested biennially for biological performance to ensure satisfactory performance throughout shelf life with the organisms that are reported on the certificate of analysis.All performance testing on this batch was satisfactory at the time of release.The complaint history was reviewed, and no other complaints have been taken on batch 4218243 for performance.Retention samples for batch 4218243 were not available for inspection.Three photos were received for investigation.The photos are similar, each showing the agar surface of a chromagar candida plate with pink colored colonies growing on the plate.The batch number cannot be read in the photos but product name can be partially read with the expiration date of 2024-11-07.Review of manufacturing records shows that 254093 only had batch 4218243 had the expiration date of 2024-11-07.Batch 4218243 has been verified from the photos.A report also was received showing a result of an organism id of c.Albicans.It can be followed the photos show growth that has been identified as c.Albicans.However, performance observations and conclusions cannot be made from photos alone.The photos cannot confirm the complaint.No return samples were received for investigation.This complaint cannot be confirmed for a performance defect.Bd will continue to trend complaints for performance.

Brand Name
BD BBL¿ CHROMAGAR¿ CANDIDA
Common Device Name
CULTURE MEDIA, SELECTIVE AND DIFFERENTIAL
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key20723177
Report Number1119779-2024-00904
Device Sequence Number3714848
Product Code JSI
UDI-Device Identifier10382902540936
UDI-Public(01)10382902540936(11)240805(17)241107(10)4218243
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/07/2024
Device Catalogue Number254093
Device Lot Number4218243
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer03/20/2025
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date03/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown